Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 4, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 1, 2007, 12:07 AM AKST. It took effect at Feb 1, 2007, 6:00 PM AKST. It was in force for 24 min.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 12:07 AM AKST (09:07 UTC)
- In effect from
- Feb 1, 2007, 6:00 PM AKST
- Expired
- Feb 1, 2007, 6:24 PM AKST
- In force
- 24 min
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 011407 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 507 AM AST THU FEB 1 2007 AKZ131-141-011515- /X.CAN.PAFC.FG.Y.0005.000000T0000Z-070201T1800Z/ NORTHEAST PRINCE WILLIAM SOUND-COPPER RIVER BASIN- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS...GLENNALLEN... EUREKA...MCCARTHY...PAXSON...SLANA 507 AM AST THU FEB 1 2007 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE DENSE FOG ADVISORY. $$ AKZ101-020215- /X.NEW.PAFC.HW.A.0004.070202T0300Z-070202T1800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 507 AM AST THU FEB 1 2007 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. A STRONG FRONT SOUTH OF KODIAK ISLAND THIS MORNING WILL MOVE TO THE NORTH GULF COAST LATE TONIGHT AND THEN WEAKEN AS IT MOVES INLAND FRIDAY. SOUTHEAST WINDS WILL INCREASE TODAY ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. GUSTS TO 75 MPH ARE POSSIBLE THIS EVENING THROUGH FRIDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK71 PAFC 020042 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 342 PM AST THU FEB 1 2007 AKZ101-021400- /X.UPG.PAFC.HW.A.0004.070202T0300Z-070202T1800Z/ /X.NEW.PAFC.HW.W.0007.070202T0300Z-070202T1500Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 342 PM AST THU FEB 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM AST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG FRONT WILL MOVE TO THE NORTH GULF COAST LATE TONIGHT AND THEN WEAKEN AS IT MOVES INLAND FRIDAY. SOUTHEAST WINDS WILL INCREASE THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. GUSTS TO 75 MPH ARE POSSIBLE THIS EVENING THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK71 PAFC 020324 CCA NPWAER URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 619 PM AST THU FEB 1 2007 AKZ101-021500- /X.UPG.PAFC.HW.A.0004.000000T0000Z-070202T1800Z/ /X.COR.PAFC.HW.W.0007.070202T0319Z-070202T1500Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 619 PM AST THU FEB 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM AST FRIDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM AST FRIDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG FRONT WILL MOVE TO THE NORTH GULF COAST LATE TONIGHT AND THEN WEAKEN AS IT MOVES INLAND FRIDAY. SOUTHEAST WINDS WILL INCREASE THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. GUSTS TO 75 MPH ARE POSSIBLE THIS EVENING THROUGH EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 1, 12:00 AM AKST, 7 minutes earlier.
Area forecast discussion, Feb 1, 12:00 AM AKST, 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST THU FEB 1 2007
CORRECTED HEADLINES AT BOTTOM.
.DISCUSSION...
...SUMMARY...
MOIST...UNSEASONABLY WARM SOUTHERLY FLOW CONTINUES ACROSS THE REGION.
MAIN WEATHER PLAYER TODAY IS A FAIRLY STRONG LOW PRESSURE TRACKING
NORTHWEST TOWARD THE EASTERN ALEUTIANS. THIS LOW WILL CROSS THE
ALEUTIANS TONIGHT AND HEAD INTO THE BERING SEA. A FRONT EXTENDING
EAST OUT FROM THE LOW WILL MOVE NORTHEAST TO THE NORTH GULF OF
ALASKA COAST FRIDAY. THERE WILL BE A SUBTLE PATTERN CHANGE BEGINNING
THIS WEEKEND ONCE THE ABOVE MENTIONED SYSTEM GETS OUT OF THE
WAY...WITH MOST OF THE CHANGE BEING F0R THE MAINLAND. THE UPPER LEVEL
FLOW WILL BACK FROM SOUTH TO EAST...WITH LOWER LEVEL FLOW BECOMING
OFFSHORE SUNDAY. THIS WILL ALLOW COOLER TEMPERATURES FOR THE ENTIRE
MAINLAND SUNDAY ONWARD...THOUGH THESE TEMPERATURES WILL LIKELY STILL
BE SLIGHTLY ABOVE NORMAL. THE BERING SEA AND ALEUTIANS WILL CONTINUE
TO HAVE THE STRONGER LOW PRESSURE SYSTEMS FOR THE WEEKEND INTO NEXT
WEEK...WITH GENERALLY SLIGHTLY ABOVE NORMAL TEMPERATURES AND PERIODS
OF RAIN AND SNOW.
...MODELS...
MODELS ARE IN GOOD AGREEMENT WITH THE FIRST LOW TRACKING NORTH
ACROSS THE ALEUTIANS...AND WITH THE FRONT EXTENDING EAST INTO THE
GULF OF ALASKA. SOME CHALLENGES MAY ARISE AS THE SECONDARY LOW FORMS
SOMEWHERE NEAR OR NORTHWEST OF THE PRIBILOFS LATE TONIGHT AND THE
FIRST LOW NEAR DUTCH HARBOR WEAKENS.
MODELS ARE HAVING MORE TROUBLE WITH A COMPLEX OF LOWS APPROACHING
THE WESTERN ALEUTIANS FRIDAY...AND MOVING THROUGH THE BERING AND
ALEUTIANS FRIDAY NIGHT INTO THE WEEKEND. BOTTOM LINE IS THE
SAME...HOWEVER...FOR GENERAL STORMINESS FOR THE REGION WITH A MEAN
LOW SOMEWHERE AROUND THE CENTRAL ALEUTIANS FOR THE WEEKEND.
...SOUTHCENTRAL FORECAST SOUTH AND EAST OF THE ALASKA RANGE...
IT IS ANOTHER UNSEASONABLY WARM MORNING...WITH TEMPERATURES AS WARM
AS 51 DEGREES AT GLEN ALPS AND BIRD POINT. A LOW LEVEL INVERSION IS
PERSISTING THIS MORNING ACROSS MOST OF THE POPULATED AREAS...BUT THE
INVERSION WILL GRADUALLY WEAKEN AS THE FRONT APPROACHES TONIGHT. THE
FRONT WILL BRING STEADY RAIN FIRST TO KODIAK ISLAND LATE TODAY AND
TONIGHT. THE MAIN SHOT OF PRECIPITATION WITH THE FRONT OVER
SOUTHCENTRAL WILL BE FRIDAY DAY. MANY AREAS SUCH AS THE ANCHORAGE
BOWL WILL HAVE LIMITED PRECIP BECAUSE OF DOWNSLOPE FOR MUCH OF THE
EVENT. THIS WILL BE A WARM SYSTEM...WITH MOSTLY RAIN FOR LOWER
ELEVATIONS...AT LEAST AT FIRST. TURNAGAIN ARM WINDS WILL BE A
CONCERN FOR TONIGHT...AND HAVE ISSUED A HIGH WIND WATCH WITH THIS
FORECAST PACKAGE. AS THE FLOW BECOMES MORE SOUTHWESTERLY TONIGHT AND
SATURDAY AND COOLER AIR WORKS INTO SOUTHCENTRAL...EXPECT PERHAPS A
BETTER CHANCE OF A BIT OF SNOW FOR THE WESTERN KENAI...ANCHORAGE
BOWL...AND UP TO THE SUSITNA VALLEY. FOR SUNDAY ONWARD...THE LOW
LEVEL FLOW BECOMES OFFSHORE AND UPPER LEVEL FLOW EASTERLY. THIS WILL
TRANSLATE TO MAINLAND DRY WEATHER FOR THE MAINLAND WITH ONLY
SLIGHTLY ABOVE NORMAL TEMPERATURES. MOST OF THE SYSTEMS WILL PASS
SOUTH OF THE AREA IN THIS PATTERN.
...SOUTHWEST MAINLAND FORECAST...
LIKE SOUTHCENTRAL AK...IT IS A VERY MILD DAY TODAY OVER THE
SOUTHWEST MAINLAND. MOIST SOUTHERLY FLOW WILL CONTINUE INTO
SATURDAY...BUT FAIRLY LIGHT PRECIPITATION WILL RESULT DUE TO STRONG
WINDS LEADING TO STRONG DOWNSLOPING TO THE LEE OF THE ALEUTIAN AND
ALASKA RANGES. FROM SUNDAY INTO THE MIDDLE OF NEXT
WEEK...COOLER...DRIER OFFSHORE FLOW WILL TAKE OVER. TEMPERATURES
WILL STILL LIKELY BE A BIT ABOVE NORMAL.
...BERING SEA/ALEUTIAN FORECAST...
A FAIRLY STRONG LOW WILL MOVE NORTHWEST TO NEAR DUTCH HARBOR LATE
TONIGHT...THEN SPLIT WITH A NEW LOW FORMING NEAR THE PRIBILOFS.
WINDS ARE NOT AS STRONG WITH THIS SYSTEM THAN PREVIOUS
SYSTEMS...THOUGH GALES ARE STILL WIDESPREAD WITH A FEW PLACES SEEING
STORM FORCE WINDS. THIS LOW WILL THEN MOVE NORTH INTO SIBERIA...AS A
NEW COMPLEX OF FAIRLY STRONG LOWS MOVES INTO THE WESTERN AND CENTRAL
ALEUTIANS FOR LATE FRIDAY INTO THE WEEKEND. PRECIPITATION WITH THE
LOW PRESSURES FOR THE NEXT WEEK WILL BE A MIXTURE OF RAIN AND
SNOW...WITH RAIN BEING THE MORE COMMON PRECIPITATION TYPE WHERE
HEAVY PRECIPITATION IS FALLING.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 121.
HIGH WIND WATCH 101.
MARINE...STORM WARNING 150.
GALE WARNINGS 120 130 132 138 140 141 155 160 165 170 172
175 176 180 350 410.
FOISY FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 11:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 31, 11:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 31, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 31, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 31, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 1, 4:39 AM AKST | High Wind Warning | AFC | 19 hr | |
| Feb 1, 10:42 AM AKST | High Wind Warning | AFC | 18 hr | |
| Feb 1, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Feb 1, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 1, 11:00 AM AKST | Storm Warning | AFC | 60 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.